MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO SPNG-1/2X3"-STRL- 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO SPNG-1/2X3"-STRL- 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-057
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "the radiopaque strip is peeling off the sponge.Multiple this size sponge from the same pack were peeling off.Sponges were not saved after the case however pictures were taken and will be attached to this event report.Noticed one that was peeling off during the middle of the case under the microscope.That one was immediately removed.At the end of the case during the closing count more of the same size were peeling." deroyal industries requested return of the device but it was not available.A supplier corrective action request (scar) will be issued to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "the radiopaque strip is peeling off the sponge.Multiple this size sponge from the same pack were peeling off.Sponges were not saved after the case however pictures were taken and will be attached to this event report.Noticed one that was peeling off during the middle of the case under the microscope.That one was immediately removed.At the end of the case during the closing count more of the same size were peeling.".
 
Additional Manufacturer Narrative
A user facility reported, "the radiopaque strip is peeling off the sponge.Multiple this size sponge from the same pack were peeling off.Sponges were not saved after the case however pictures were taken and will be attached to this event report.Noticed one that was peeling off during the middle of the case under the microscope.That one was immediately removed.At the end of the case during the closing count more of the same size were peeling." deroyal industries requested return of the device but it was not available.A review of any corrective and preventive actions (capas) was conducted and no applicable capas were found.An inventory check was performed on one case of neuro sponges.All were found to be within specification and acceptable.This is also a purchased product that deroyal industries just distributes so no risk analysis was reviewed by deroyal.Work orders were reviewed for the reported lot number and no discrepancies were found.A complaint to sales ratio was conducted from april 2023 to april 2025 and was found to be (b)(4).A supplier corrective action request (scar) was issued to the supplier, (b)(4).The supplier conducted a device history record (dhr) review, complaint records, and a review of manufacturing processes.Root cause: because the sample was not returned and no specific issues could be identified for this complaint, the root cause was unable to be determined.Potential root cause: during the investigation, it was found that a similar issue occurred previously in which there were inconsistencies in the inspections of the welding process as required.It was found that there was a variance in weld due to variance in material and horn type (welder tips) used during the welding process.The investigation also revealed that the x-ray welding process was not always periodically verified.This could lead to the weld failing between the x-ray strip and sponge.Corrective and preventive actions: corrective and preventive actions were taken based on potential root cause.Updates were made to the relevant work instructions, validated new horn designs that provide better stability, and retrained production personnel to ensure proper set-up verification practices are followed.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO SPNG-1/2X3"-STRL- 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key21986561
Report Number1060680-2025-00023
Device Sequence Number15591778
Product Code EFQ
UDI-Device Identifier50749756035915
UDI-Public50749756035915
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-057
Device Lot Number24092500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown